Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 18, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Jun 6, 2008, 9:38 PM CDT for 4 counties in Kansas. It took effect at Jun 7, 2008, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2008, 9:38 PM CDT (02:38 UTC)
- In effect from
- Jun 7, 2008, 12:00 PM CDT
- Expired
- Jun 7, 2008, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 146 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3485 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 070238 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 938 PM CDT FRI JUN 6 2008 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SATURDAY... .STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP ON SATURDAY. THIS WILL HELP PUSH DRIER AIR BACK INTO THE SOUTHWEST CORNER OF KANSAS DURING THE DAY. IN ADDITION...TEMPERATURES WILL RISE INTO THE MID 90S DURING THE AFTERNOON. THE COMBINATION OF VERY WARM TEMPERATURES AND DRIER AIR WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING INTO THE 10 TO 15 PERCENT RANGE DURING THE AFTERNOON. KSZ074-075-084-085-071200- /O.NEW.KDDC.FW.W.0018.080607T1700Z-080608T0200Z/ STANTON-GRANT-MORTON-STEVENS- 938 PM CDT FRI JUN 6 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM CDT SATURDAY. TEMPERATURES WILL RISE INTO THE MID 90S SATURDAY AFTERNOON. WITH DRIER AIR MOVING INTO THE AREA...RELATIVE HUMIDITY VALUES WILL FALL TO 15 PERCENT OR LESS DURING THE AFTERNOON. GUSTY SOUTH WINDS AT 25 TO 30 MPH WILL RESULT IN CONDITIONS FAVORABLE FOR WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ GERARD
3 follow-up statements
000 WWUS83 KDDC 071113 AAA RFWDDC RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 613 AM CDT SAT JUN 7 2008 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY... .STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON. THIS WILL HELP PUSH DRIER AIR BACK INTO THE SOUTHWEST CORNER OF KANSAS DURING THE DAY. IN ADDITION...TEMPERATURES WILL RISE INTO THE MID 90S DURING THE AFTERNOON. THE COMBINATION OF VERY WARM TEMPERATURES AND DRIER AIR WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING INTO THE 10 TO 15 PERCENT RANGE DURING THE AFTERNOON. KSZ074-075-084-085-072100- /O.CON.KDDC.FW.W.0018.080607T1700Z-080608T0200Z/ STANTON-GRANT-MORTON-STEVENS- 613 AM CDT SAT JUN 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. TEMPERATURES WILL RISE INTO THE MID 90S THIS AFTERNOON. WITH DRIER AIR MOVING INTO THE AREA...RELATIVE HUMIDITY VALUES WILL FALL TO 15 PERCENT OR LESS DURING THE AFTERNOON. GUSTY SOUTH WINDS AT 25 TO 30 MPH WILL RESULT IN CONDITIONS FAVORABLE FOR WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KDDC 072034 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 334 PM CDT SAT JUN 7 2008 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EARLY EVENING... .VERY WARM TEMPERATURES AND DRIER AIR WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING INTO THE 10 TO 15 PERCENT RANGE LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS COMBINED WITH STRONG SOUTH TO SOUTHWEST WINDS WILL CREATE FAVORABLE CONDITIONS FOR WILDFIRES. KSZ074-075-084-085-080200- /O.CON.KDDC.FW.W.0018.000000T0000Z-080608T0200Z/ STANTON-GRANT-MORTON-STEVENS- 334 PM CDT SAT JUN 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL TO 15 PERCENT OR LESS DURING THE LATE AFTERNOON AND EARLY EVENING. GUSTY SOUTH WINDS AT 25 TO 30 MPH WILL RESULT IN CONDITIONS FAVORABLE FOR WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KDDC 080134 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 834 PM CDT SAT JUN 7 2008 ...RELATIVE HUMIDITY WILL INCREASE AS EVENING TEMPS FALL... .AS EVENING TEMPERATURES CONTINUE TO DROP INTO THE LOWER 90S...AND EVENTUALLY THE 80S...VERY LOW RELATIVE HUMIDITY WILL BE ON THE RISE. KSZ074-075-084-085-080245- /O.EXP.KDDC.FW.W.0018.000000T0000Z-080608T0200Z/ STANTON-GRANT-MORTON-STEVENS- 834 PM CDT SAT JUN 7 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... RELATIVE HUMIDITY WILL RISE ABOVE 15 PERCENT ACROSS THE ELKHART, JOHNSON, HUGOTON, AND ULYSSES AREAS AND THUS WILL ALLOW THE RED FLAG WARNING TO EXPIRE. $$ UMSCHEID
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Jun 6, 1:58 PM CDT, 7 hours 40 minutes earlier.
Area forecast discussion, Jun 6, 1:58 PM CDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 158 PM CDT FRI JUN 6 2008 .DISCUSSION... DAYS 1-2... WELL...FOR THE FIRST TIME IN A WHILE...WE DONT HAVE TO WORRY ABOUT SEVERE WEATHER. ...AT LEAST NOT FOR 48 HOURS OR SO. THE LATEST RUNS OF THE RUC... NAM AND GFS MODELS ALL POINT TOWARD A MILD NIGHT WITH MOSTLY CLEAR SKIES AND SOUTH TO SOUTHEAST WINDS AT LESS THAN 20 MPH. TEMPERATURES SHOULD FALL TO NEAR 60 IN THE GCK AND EHA AREAS...AND ONLY TO THE LOWER 70S NEAR MEDICINE LODGE. AT THIS TIME...DUE TO THE WIND SPEEDS...DO NOT THINK ANY DENSE FOG WILL FORM FROM RESIDUAL SURFACE MOISTURE OF LATE. FOG MAY FORM TOWARD MORNING...BUT IS NOT WORTH MENTIONING IN THE ZONES. SATURDAY SHOULD BE ANOTHER HOT BUT QUIET DAY. MAX TEMPS SHOULD WARM UP NICELY UNDER A FEW AFTERNOON CU...WITH HIGHS IN THE LOWER TO MID 90S. I REDUCED THE LOW POPS IN THE EAST TO BELOW 12 PERCENT... AS THE MODELS ALL HOLD OFF ANY PRECIP UNTIL SUNDAY AFTERNOON AND ONWARD AS A SHORT WAVE TROUGH COMES ACROSS THE NORTHERN ROCKIES AND DIVES SOUTHEAST ACROSS CENTRAL KANSAS. THIS COULD BRING A COLD FRONT THROUGH OUR AREA FROM NORTHWEST TO SOUTHEAST AND KICK OFF A ROUND OF THUNDERSTORMS SUNDAY EVENING. SOME COULD BE SEVERE...AND SPC HAS OUR EAST ZONES IN A SLIGHT RISK FOR DAY 3...BUT WILL NOT MENTION SEVERE WORDING IN THE ZONES FOR NOW. AS CLOUDS INCREASE AND SCATTERED PRECIP DEVELOPS...THINK MAX TEMPS WILL 5 TO 10 DEGREES LOWER THAN ON SATURDAY...GENERALLY IN THE 85F (NE) TO 90F (SW) RANGE. THE GFS MODEL LINES UP BETTER WITH THE CANADIAN THAN WITH THE ECMWF. AND...OUT TO 60 HOURS...THE NAM IS PRETTY CLOSE TO THE GFS WITH PRECIP PLACEMENT. SO OVERALL LEANED TOWARD THE GFS/NAM SOLUTION AND DISCOUNTED THE ECMWF. DAYS 3-7... MEDIUM RANGE MODELS CONTINUE TO AGREE ON THE GENERAL PATTERN, ALTHOUGH THERE ARE SOME MINOR DIFFERENCES IN THE DETAILS THAT COULD AFFECT OUR SENSIBLE WEATHER. ALL MODELS BRING A DECENT TROUGH THROUGH THE NORTHERN PLAINS SUNDAY NIGHT AND MONDAY, ALTHOUGH THE GFS AND CANADIAN ARE MUCH FASTER AND LESS AMPLIFIED THAN THE ECMWF. AGREE WITH PREVIOUS SHIFT THAT AN MCS LOOKS POSSIBLE NEAR AND NORTH OF A FRONTAL BOUNDARY JUST TO OUR SOUTH, SO CONTINUED TO KEEP THE FAIRLY HIGH POPS WE HAD GOING SUNDAY NIGHT, WITH A SLIGHTLY LESSER CHANCE ON MONDAY NIGHT. THE NEXT TROUGH WILL DIG INTO THE WESTERN CONUS BY TUESDAY, WITH THE LEE TROUGH RE-DEVELOPING AGAIN. BUMPED UP TEMPS A BIT FOR TUESDAY AS GFS AND ECMWF ARE IN GOOD AGREEMENT WITH 850MB TEMPS GETTING INTO THE UPPER 20S TO MID 30S C. WITH THIS SYSTEM, THE GFS AND CANADIAN ARE DEEPER AND THE ECMWF IS FASTER AND WEAKER. THERE IS SOME DIFFERENCES ON WHERE EXACTLY THE FRONTAL BOUNDARY SETS UP, WITH THE GFS AND CANADIAN TAKING IT MUCH FURTHER NORTH. STILL A LOT OF UNCERTAINTY WITH SUCH FEATURES OUT IN DAY 5, BUT ENSEMBLE PRECIP PROBABILITIES ARE ALSO NOT AS OPTIMISTIC FOR WEDNESDAY. KEPT SOME LOW POPS IN THE EAST FOR DRYLINE ACTIVITY, BUT OTHERWISE A BETTER CHANCE WILL BE MORE OVERNIGHT AND INTO THURSDAY AS THE SOUTHERN END OF THE UPPER TROUGH COMES OUT AND ALL MODELS BRING THE FRONT THROUGH. BUMPED UP POPS AND CLOUDS, AND LOWERED THURSDAY HIGHS SOMEWHAT. THE FLOW STARTS TO BECOME MORE ZONAL BETWEEN SYSTEMS BY FRIDAY, WITH A WEAK SFC HIGH MOVING BY AND LEE TROUGH DEVELOPING BY LATE IN THE DAY. MADE ONLY MINOR TWEAKS FOR INTERSITE CONSISTENCY ON DAY 7. && .AVIATION... VFR CONDITIONS WILL CONTINUE WITH CLEAR SKIES THROUGHOUT THE PERIOD. SOUTHERLY WINDS SHOULD START TO PICK UP BY LATE THIS AFTERNOON, AND STAY IN THE 15 TO 20 KT RANGE THROUGH MOST OF THE NIGHT AS THE LEE TROUGH STRENGTHENS. WINDS SHOULD INCREASE FURTHER INTO THE 25 TO 30 KT RANGE WITH 35 TO 40 KT GUSTS BY LATE SATURDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 94 71 88 / 0 10 10 40 GCK 61 95 67 89 / 0 0 0 40 EHA 61 95 66 90 / 0 0 0 20 LBL 65 96 69 90 / 0 0 0 30 HYS 68 92 69 86 / 0 10 10 40 P28 72 94 74 88 / 0 10 10 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/26/26
Hazardous weather outlook, Jun 6, 4:49 AM CDT, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 449 AM CDT FRI JUN 6 2008 KSZ030-031-043>046-061>066-074>081-084>090-071000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 449 AM CDT FRI JUN 6 2008 /349 AM MDT FRI JUN 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE EACH DAY SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. AT THIS POINT, IT IS TOO EARLY TO DETERMINE WHETHER OR NOT ANY SEVERE WEATHER WILL TAKE PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:02 AM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Ford and 11 more | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.